CSN Login
Members Online: 27

MM with fevers???

scriblee
Posts: 3
Joined: Sep 2005

My dad has been living with MM for 4yrs. He had a stem cell transplant 3yrs ago which didnt take. He's been on thelidamid, steroids, chemo and other drugs. He is now in stage 4. Back in Nov his count was about 9000, now its 1700 and going up. My question is he has horrible shakes which make his teeth chatter (says the shakes come from the core of his body) that last for about 2hrs then he sleeps. Within 1hr after he stops shaking he runs a high temp about 102 - 103 for about 3hrs then all is normal again. When the fever breaks he sweats buckets for another 3hrs then it starts all over again. He has had every blood culture done and his doctor has no idea what this is. Has anyone else with MM gone through this? My mom and I are desparate for answers. Also, what are some of the symtoms one goes thru at the end of MM?

AuthorUnknown
Posts: 1564
Joined: May 2006

Hello,

You may want to contact the American Cancer Society's National Cancer Infrormation Center. Cancer Information Specialists are available 24 hours a day and can assist you with your questions. They can be reached at 1-800-227-2345 or by clicking on the "Contact ACS" link at the top of the page. I wish your family the best.

Take care and be well,

Dana
CSN Dana

olddogtray's picture
olddogtray
Posts: 2
Joined: Sep 2004

I have had the same fever and shakes.My dr did all kinds of tests and could not find anything to blame.I spoke with another MM patient who said it was a symptom of the MM.If you search the internet you will find it listed as one of the symptoms.Not a common one but still good to know someone else get them.I just go to bed and try to stay warm.It seems to help till the sweating starts.It seems to egt bad when i get really cold so I try to keep warm esp my legs.

sewgirl
Posts: 2
Joined: Nov 2005

This is the lst time I visited this site, so I'm late answering, but I was on Thalidomide for 3 weeks in Sept.& my dr. took me off of it bec. of the severe shakes, chills, fever, lightheadedness, etc. Within days of discontinuing the drug, the chills, sweats & all other terrible side effects stopped. I am now on VAD (Vincristine & steroids) and doing much better. Best of luck to you!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network